MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; GMK SPHERIKA FEMORAL COMPONENT S3+R CEMENTED

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; GMK SPHERIKA FEMORAL COMPONENT S3+R CEMENTED
Model Number 02.12.KA13R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Pain (1994); Medical device site infection (4845)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent total knee arthroplasty, with subsequent postoperative healing difficulties.At the most recent follow-up, the patient reported worsening pain associated with internal instability, along with marked pain in the tibial metaphysis and the femoropatellar joint.At 11 months from the primary, revision surgery was performed implanting a semi-constrained knee prosthesis.Intraoperative samples confirmed the presence of chronic periprosthetic infection.
 
Additional Manufacturer Narrative
Batch review performed on 06 aug 2025.Gmk-spherika 02.12.Ka13r gmk spherika femoral component s3+r cemented (k211004) lot.2408292: (b)(4) items manufactured and released on 08-jul-2024.Expiration date: 2029-06-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional devices also revised: gmk-spherika 02.12.0212fr gmk-sphere tibial insert - flex s2r - 12 mm (k121416) lot.2338835: (b)(4) items manufactured and released on 05-oct-2023.Expiration date: 2028-09-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.12.3d02r gmk 3dmetal tibial tray size 2r (k221850) lot.2308265: (b)(4) items manufactured and released on 10-oct-2023.Expiration date: 2028-09-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Conclusions: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Additional Manufacturer Narrative
Initial emdr was submitted on the same day when the involved devices were received by the manufacturer and the analysis was yet to be performed.Visual inspection performed by r&d department: the explanted 3dm tibial baseplate and cementless femoral component were visually inspected upon return for investigation.Despite the presence of infection, both components appeared to habe been well integrated, with residual bone observed within the porous structure designed to enable bone ingrowth.The revision surgery was necessitated by infection.Based on the visual inspection, there is no evidence that the event was related to a defective device.Updated fields d9.H11.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
GMK SPHERIKA FEMORAL COMPONENT S3+R CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22894250
Report Number3005180920-2025-00833
Device Sequence Number8958024
Product Code JWH
UDI-Device Identifier07630345716224
UDI-Public07630345716224
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K211004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.KA13R
Device Lot Number2408292
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight73 KG